| Catalog Number |
D138503 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a vizigo sheath and the valve was 'too tight' and also leaked.The sheath was replaced and the procedure continued.No patient consequences were reported.
Additional Manufacturer Narrative
On 8-jan-2026, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a vizigo sheath and the valve was 'too tight' and also leaked.The sheath was replaced and the procedure continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection evaluation and functional tests were performed following j&j medtech procedures.Visual analysis revealed that the hemostatic valve had a fissure.It was properly placed in conjunction with the brim cap and friction ring.No other anomalies were observed.The original dilator was not returned for analysis.A device history record evaluation was performed for the finished device number 00002993, and no internal actions related to the reported condition were identified.The hemostatic valve leakage and the resistance reported were confirmed (based on the condition observed on the hemostatic valve).The potential cause of the fissure of the valve may be related to the manipulation of the device during the procedure however, this could not be conclusively determined.The instructions for use (ifu) contain the following information: before inserting the sheath into the patient, flush the sheath and dilator with heparinized normal saline to remove air bubbles and any potential particulate.After the sheath is in the left atrium of the patient, maintain a constant flow of heparinized normal saline to the sheath to minimize the risk of air emboli.Use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.In order to minimize the risk of air embolism provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).